not doing so well on Sertraline

been on them for 4 days now, GP told me to start on 25mg within 24hrs i had the start of stronger palpitations and my heart feels like its going to jump out of my chest. Now i feel light headed a bit dizzy if i bend over to pic something up, my anxiety is worse didnt think that was possible, and my stomach is so sore and out of sorts, i am struggling to continue with tablets my hands are shaking as my legs , at this moment i feel so much worse than i was before i started Sertraline. has anyone has all these side effects. Would be gratefull to hear from anyone.

6 Replies

oldestnewest
  • I was on sertraline years ago and it worked for years but had to change medication. There are side effects when you first start taking antidepressants. If you feel symptoms are unbearable go back to dr. Appparently anxiety getting worse is a side-effect. Wishing you well x

  • Hello, I'm sorry to hear you're having a tough time starting on Sertraline. I began on 50mg and my stomach was also quite out of sorts for about a week and a half before easing off... I felt waves of sickness but was never physically ill and it got less and less as each day went by.

    I can definitely relate to the shaky-ness, for the first 7/8 days I was on Sertraline I was shaking like a leaf (it felt like I was vibrating!) but after about 2 weeks I was side-effect free and felt an amazing calmness...

    I'm trying new meds now because Sertraline didn't work out for other reasons later on but that was just a personal choice :) I hope your symptoms subside and you start to feel some positive effects from them soon.

    Katy xx

  • I was given sortaline on Monday I haven only taken 2 tablets I'm not taking anymore dreadful side effects can't cope with that.I was given 50mg. Xx

  • Hiya,

    I started on 25mg in January and have now been on 100mg for 2 months.

    Yes, side effects make your heart race, you shake rattle and roll, I found it hard to focus so developed a routine.

    After a week, I was gonna give up as the Sertraline was making me feel worse, but I didn't, I stuck with it and I'm sooo glad I did.

    Medication is not for everyone but you need to give it time to get into your system if you are taking it.

    Good luck and I hope you feel better soon.

    Love cookie xxx

  • Hi I came across your write up and yes i went through exactly the same thing only being on sertraline for 4 days and had all the experiences you have mentioned hence why i stopped taking them. i had never been so frightened in all my life even when having a panic/anxiety attack and this is why i was prescribed them. Frightening!!!

  • I was on that for about a week and a half. My counselor took me off of it because it made my anxiety worse and also my thoughts were getting bad too. It was so bad I took a knife and cut my wrist. That medicine just made everything sooooo worse. Now my counselor is trying to find something that fits for me, but honestly it was the worst I have ever felt.

You may also like...